MAUDE Adverse Event Report: STRYKER SPINE-US VLIFT INSIDE SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US VLIFT INSIDE SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48300210
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that the knob on the proximal end of a vlift expander inside shaft fractured during use.There was a five-minute delay in surgery as the fractured instrument was removed and the procedure was successfully completed.There was no adverse consequence to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed via inspection of the returned device.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Manufacturing records revealed that the device was manufactured in 2012.From instruments general ifu: the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning, and storage.Great care must be taken of the instruments to ensure that they remain in good working order.The most likely cause of reported event is normal wear due to age.
 
Event or Problem Description

Brand Name
VLIFT INSIDE SHAFT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10089678
Report Number0009617544-2020-00076
Device Sequence Number2850203
Product Code LXH
UDI-Device Identifier07613327267020
UDI-Public07613327267020
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48300210
Device Catalogue Number48300210
Device Lot Number126237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2020
Initial Date Received by Manufacturer 05/11/2020
Supplement Date Received by Manufacturer05/28/2020
07/20/2020
Initial Report FDA Received Date05/26/2020
Supplement Report FDA Received Date06/24/2020
08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1